Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 22, NWS Austin/San Antonio, TX

April 16, 2010Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 16, 2010, 9:52 AM CDT for Val Verde County, Texas. It took effect at Apr 16, 2010, 12:31 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2010, 9:52 AM CDT (14:52 UTC)
In effect from
Apr 16, 2010, 12:31 PM CDT
Expired
Apr 17, 2010, 2:48 PM CDT
In force
26 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).

Action stage
4 ft
Minor stage
5 ft
Moderate stage
6 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 16, 6:45 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 16, 6:45 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT FRI APR 16 2010

.DISCUSSION...
SEE AVIATION SECTION BELOW.

&&

.AVIATION...
THE AXIS OF HIGHEST PWATS HAS SHIFTED TO THE EAST AND SETTLED
OVER THE I-35 TERMINALS. THIS HAS PROMOTED IFR CONDITIONS
AT THE I-35 TERMINALS WHILE DRT BOUNCES BETWEEN IFR AND MVFR. A
SHORTWAVE IS PROGRESSING AROUND THE UPPER LOW AND HELPING IN THE
REDEVELOPMENT OF SHOWERS IN VAL VERDE COUNTY. THESE SHOWERS WILL
BECOME WIDESPREAD AND REACH ALL TERMINALS WITHIN THE FIRST SIX
HOURS OF THE TAF. AFTER 18Z...THUNDERSTORMS WILL REACH THE I-35
TERMINALS AND CONFIDENCE IS LOW THAT THUNDERSTORMS WILL REACH DRT.
CEILINGS WILL DROP BACK TO IFR OVERNIGHT AS HIGH PWATS REMAIN OVER
THE AREA.

&&

.PREV DISCUSSION... /ISSUED 426 AM CDT FRI APR 16 2010/

DISCUSSION...
WELL ABOVE NORMAL PWATS AND A DIFFLUENT UPPER LEVEL FLOW CONTINUE
OVER SOUTH CENTRAL TEXAS AND WILL PRODUCE NUMEROUS SHOWERS...
ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY. RAINFALL
AMOUNTS WILL GENERALLY RANGE FROM ONE HALF TO ONE INCH TODAY INTO
TONIGHT...BUT SPOTTY RAINFALL TOTALS BETWEEN THREE AND FIVE INCHES
ARE POSSIBLE AND MAY LEAD TO MORE FLASH FLOODING. THE FLASH FLOOD
THREAT LOOKS TO BE TOO LOCALIZED AT THIS TIME TO WARRANT A FLASH
FLOOD WATCH. THAT SAID...THE AREA MOST LIKELY TO RECEIVE THE
HIGHER RAINFALL AMOUNTS IS BETWEEN HIGHWAYS 281 AND 277...
INCLUDING PORTIONS OF BEXAR COUNTY.

POPS WILL TREND DOWN OVER THE WEEKEND AS WESTERLY FLOW ALOFT
BRINGS DRIER AIR AND A SHORTWAVE RIDGE BUILDS OVER THE SOUTHERN
ROCKIES AND NORTHERN MEXICO...AND MOVES INTO WEST TEXAS LATE
SUNDAY. CONVECTION WILL STILL BE POSSIBLE...ESPECIALLY ON SATURDAY
WHEN A WEAK COLD FRONT WILL SLIDE INTO OUR AREA. THERE IS GOOD
AGREEMENT AMONG THE 00Z MEDIUM RANGE SOLUTIONS ON A SHORTWAVE
TROUGH MOVING WEST ACROSS NORTHERN MEXICO ON MONDAY AND ACROSS OUR
AREA MONDAY NIGHT INTO TUESDAY...BRINGING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS. WE'LL GET A BREAK ON WEDNESDAY AND
THURSDAY...BUT WILL LOAD GULF MOISTURE NEXT FRIDAY IN ADVANCE OF A
LARGE STORM SYSTEM FORECAST TO MOVE ACROSS THE SOUTHERN ROCKIES.
THIS SYSTEM MAY BRING ANOTHER ROUND OF CONVECTION TO SOUTH CENTRAL
TEXAS NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  63  73  58  71 /  60  50  60  50  30
AUSTIN BERGSTROM INTL AIRPORT  73  62  73  57  72 /  50  50  60  50  30
NEW BRAUNFELS MUNI AIRPORT     72  62  74  58  72 /  80  50  60  50  30
BURNET MUNI AIRPORT            72  61  70  55  69 /  70  50  60  50  30
DEL RIO INTL AIRPORT           76  64  74  55  75 /  50  40  40  30  20
GEORGETOWN MUNI AIRPORT        73  62  71  57  70 /  50  50  60  50  30
HONDO MUNI AIRPORT             75  63  75  56  74 /  80  50  50  40  20
SAN MARCOS MUNI AIRPORT        73  62  73  57  72 /  70  50  60  50  30
LA GRANGE - FAYETTE REGIONAL   74  64  74  60  73 /  50  30  60  40  30
SAN ANTONIO INTL AIRPORT       74  63  75  58  72 /  80  50  60  50  30
STINSON MUNI AIRPORT           74  64  76  59  73 /  80  50  60  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/22
Hazardous weather outlook, Apr 16, 7:20 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 AM CDT FRI APR 16 2010

TXZ171>173-183>194-202>209-217>225-228-171230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
720 AM CDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ABLE TO PRODUCE RAINFALL
AMOUNTS OF UP TO ONE INCH WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES.
IN THE ISOLATED HIGHER RAINFALL AMOUNTS...LOCALIZED FLOODING WILL
BE POSSIBLE. THE MAIN FOCUS FOR THE HEAVY RAIN WILL BE THE TEXAS
HILL COUNTRY AND PARTS OF BEXAR COUNTY BETWEEN US HIGHWAY 277 AND
281 AND NORTH OF US HIGHWAY 90. ADDITIONAL RIVER RISES ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SATURDAY WILL BRING ANOTHER CHANCE OF LOCALLY HEAVY RAINFALL FROM
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 16, 5:11 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI APR 16 2010

TXZ183>188-202>204-161215-
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MEDINA-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BRACKETTVILLE...UVALDE...
HONDO
511 AM CDT FRI APR 16 2010

...HEAVY RAINS OVER SOUTH CENTRAL TEXAS HAS RESULTED IN SEVERAL RIVERS
AND STREAMS BECOMING SWOLLEN OR FLOODED OVERNIGHT INTO EARLY THIS MORNING...

AT 5 AM CDT...RIVER FLOOD WARNINGS WERE IN EFFECT FOR THE
FOLLOWING AREAS...

...THE GUADALUPE RIVER AT HUNT AND AT KERRVILLE...
...THE MEDINA RIVER AT BANDERA...
...SECO CREEK NEAR DHANIS...
...THE SABINAL RIVER AT SABINAL...
...DEVILS RIVER AT JUNO AND BAKERS CROSSING...

RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE EXCEEDED 5 INCHES OVER
PARTS OF BANDERA AND KERR COUNTIES...AND RADAR ESTIMATES SUGGESTS
RAINFALL TOTALS OF 4 TO 8 INCHES MAY HAVE FALLEN OVER PORTIONS OF
VAL VERDE COUNTY NORTH OF LAKE AMISTAD.

SECONDARY ROADS THAT ARE NEAR LARGER STREAMS AND RIVERS MAY
REMAIN FLOODED FOR SEVERAL HOURS...ESPECIALLY THOSE NORTH AND WEST
OF A DEL RIO TO HONDO TO FREDERICKSBURG LINE. MOTORISTS SHOULD USE
EXTRA CAUTION IN THE PRE-DAWN HOURS WHEN THE THREAT OF FLOODING IS
HARD TO RECOGNIZE.
Local storm report, Apr 16, 5:33 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT FRI APR 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLOOD            BANDERA                 29.72N  99.07W
04/16/2010                   BANDERA            TX   LAW ENFORCEMENT

            EVACUATION OF RV CAMPGROUNDS DUE TO RIVER FLOODING

&&

EVENT NUMBER EWX1000126

MCO
Local storm report, Apr 16, 7:42 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 AM CDT FRI APR 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            N DEL RIO               29.38N 100.90W
04/16/2010                   VAL VERDE          TX   LAW ENFORCEMENT

            SOME URBAN FLOODING AT INTERSECTIONS CAUSING SEVERAL
            STRANDED MOTORISTS

&&

EVENT NUMBER EWX1000127

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:41 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Apr 15, 7:57 PM CDTFlash Flood WarningEWXVal Verde3 hr
Apr 15, 9:06 PM CDTFlash Flood WarningEWXGillespie3 hr
Apr 15, 9:20 PM CDTRiver Flood WarningEWXFrio3 days
Apr 15, 10:13 PM CDTRiver Flood WarningEWXKerr30 hr
Apr 15, 10:20 PM CDTFlash Flood WarningEWXKerr100 min
Apr 16, 12:31 AM CDTRiver Flood WarningEWXBandera23 hr
Apr 16, 12:53 AM CDTAreal Flood AdvisoryEWXAtascosa3 hr
Apr 16, 12:55 AM CDTRiver Flood WarningEWXMedina5 hr
Apr 16, 1:25 AM CDTAreal Flood AdvisoryEWXVal Verde95 min
Apr 16, 1:39 AM CDTRiver Flood WarningEWXKerr7 hr
Apr 16, 2:16 AM CDTRiver Flood WarningEWXVal Verde34 hr
Apr 16, 2:16 AM CDTRiver Flood WarningEWXVal Verde41 hr
Apr 16, 3:38 AM CDTRiver Flood WarningEWXUvalde25 hr
Apr 16, 5:21 AM CDTAreal Flood AdvisoryEWXKarnes2 hr
Apr 16, 6:42 AM CDTRiver Flood WarningEWXKendall2 hr
Apr 16, 7:05 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde115 min
Apr 16, 7:34 AM CDTFlash Flood WarningEWXVal Verde116 min
Apr 16, 9:02 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde118 min
Apr 16, 9:32 AM CDTFlash Flood WarningEWXFrio3 hr
Apr 16, 11:04 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde116 min
Apr 16, 4:44 PM CDTAreal Flood AdvisoryEWXFayette, Lavaca106 min
Apr 16, 5:47 PM CDTAreal Flood AdvisoryEWXCaldwell51 min
Apr 16, 6:32 PM CDTFlash Flood WarningEWXCaldwell3 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.